Thank you for your question.
Hair thinning or loss is an issue that affects many woman, particularly after menopause. The most common type by far is known as androgenetic alopecia, also known as female pattern hair loss, although there are other types too.
It would be worth discussing your symptoms with your GP so that they could make a diagnosis as to the type of hair loss that you have. They may wish to take certain blood tests to check for any abnormalities in certain hormone levels, although for many women the blood results come back as normal. If they feel that your medication may be a possible cause they may think about changing your prescription. Regular use of certain medications is certainly a recognised possible cause of female hair loss. Alopecia is listed as a potential side effect of verapamil, although this is not the case with candesartan.
Nourkin WOMAN contains an active ingredient which the manufacturer has named as Marilex and they have obtained a registered trade-mark for it. We therefore do not know what the chemical make-up is. The manufacturer state on their website that it is recognised as safe by the FDA (US Food and Drug Administration) and EFSA (European Food Safety Authority). The other components which are acerola cherry extract, silica, horsetail extract and D-biotin have not been extensively studied in relation to possible interactions with medications. This is the case with many supplements.
Therefore, although they are not known to interact with verapamil or candesartan, we cannot be sure that they don’t. It would be a good idea to contact the manufacturer’s directly as they may have some more information to back up the safety profile of their product.
You may find our fact sheet of hair loss useful. It talks about types of hair loss, causes and treatment:
You may also wish to contact Alopecia UK for more support:
Answered by the Health at Hand nurses
We’re here to help you take care of your health - whenever you need us, wherever you are, whether you're an AXA PPP healthcare member or not.
Our Ask the Expert service allows you to ask our team of friendly and experienced nurses, midwives, counsellors and pharmacists about any health topic.